Hello. I have never asked a question on here and I have been going through a pretty rough time. So I was originally on Cymbalta and buspar for about 6 months and I had night sweats and a foggy mind so my psych switched to lexapro. I started out on 5 mg and I was okay until about the second week were i felt more anxiety. My psych increased to 10mg where i felt horrible. I had intrusive thoughts which i never experienced before. I was on 10mg for 1 week and the thoughts became unbearable so my psych increased to 15mg in hopes of it working it faster. Well now i am on week 4 and I have NO anxiety and my intrusive thoughts are completely gone but I feel spaced out and depressed. I have no feeling or motivation to study or live life. My psych said that he has seen these symptoms go away with some people but prescribed me zoology and said it was up to me to decide if I want to switch to zoology and try out another medication. I just want to know if anyone experienced these symptoms before on lexapro and if anyone had good experiences on Zooloft. Any help would be greatly appreciated
Lexapro makes me feel spaced out?
Question posted by Fmian on 12 July 2018
Last updated on 2 March 2021
I also feel extremely spaced out and tired. I have been taking 10mg at night for approximately 2 weeks. My depression is improving, however I’m still having some anxiety attacks. Hopefully that will improve with time.
Lexapro has helped me. That said, I will admit that I do feel a bit spaced out at times, and it stops me from feeling the gravity of the emotions that I used to feel. There are times that I miss the depth, but I don't miss the anxiety and depression.
I first started taking Lexapro about 5 months ago in the morning and always felt spaced out and foggy too. People would talk to me and I could hear their voice but I couldn't always actually make out what they were saying. It was actually pretty trippy. After a week of this I started taking the medication at night hoping the side effects would run their course while I was sleeping. The only side-effect I have now is extreme drowsiness but it hasn't helped with my anxiety/depression at all.
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
Sertraline (Zoloft) | NAMI: National Alliance on Mental Illness
Best regards and good luck! Zoloft is among the three most highly rated antidepressant/anxiolytics by user reviews.
I haven’t taken Lexapro but have taken Wellbutrin, Effexor & Pristiq which did nothing for me. I’m very sensitive to meds and only had terrible side effects. I’m now taking Zoloft, but I can only take 25mg which isn’t even considered a therapeutic dose. If I take more I’m a zombie. I did notice less depression within 2 weeks, possibly less. Many docs think if they keep increasing doses you’ll feel better, in my experience it is the opposite but everyone is different.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.